Alert archive / Ohio / High Wind Warnings in 2009
High Wind Warning 2, NWS Wilmington, OH
NWS Wilmington, OH issued this high wind warning at May 13, 2009, 9:30 PM EDT for Clinton County, Fayette County, Greene County, Ohio. It was in force for 50 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 13, 2009, 9:30 PM EDT (01:30 UTC)
- Expired
- May 13, 2009, 10:20 PM EDT
- In force
- 50 min
- Issued by
- NWS Wilmington, OH
Counties Clinton County, OH, Fayette County, OH, Greene County, OH
The radar
The Cincinnati radar (KILN), 17 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 9:30 PM EDT | NON-TSTM WND GST 56 | 2 Ese Wilmington, OH | |
| May 13, 9:45 PM EDT | TSTM WND DMG | Good Hope, OH | LARGE LIMB DOWNED ACROSS THE ROADWAY. |
| May 13, 9:45 PM EDT | NON-TSTM WND DMG | 2 S Sabina, OH | ONE TREE DOWNED ON HORNBEAM ROAD. |
| May 13, 9:45 PM EDT | NON-TSTM WND DMG | Good Hope, OH | LARGE LIMB DOWNED ACROSS THE ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 379 m²/s²
- 0-3 km storm-relative helicity
- 623 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KILN 140130 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 930 PM EDT WED MAY 13 2009 OHZ072-140300- /O.NEW.KILN.HW.W.0002.090514T0130Z-090514T0300Z/ CLINTON- INCLUDING THE CITY OF...WILMINGTON 930 PM EDT WED MAY 13 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. RAIN SHOWERS ARE HELPING TO MIX DOWN HIGH WINDS FROM ALOFT...RESULTING IN WIND GUSTS AT THE SURFACE IN EXCESS OF 55-60 MILES PER HOUR. WIND GUSTS TO THIS MAGNITUDE CAN CAUSE DAMAGE TO TREES...POWER LINES...AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS CAN MAKE DRIVING DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES OR TRAILERS. BE ALERT TO SUDDEN GUSTS OF WIND...WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. && $$ HATZOS
2 follow-up statements
000 WWUS71 KILN 140135 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 935 PM EDT WED MAY 13 2009 OHZ062-063-140300- /O.EXA.KILN.HW.W.0002.000000T0000Z-090514T0300Z/ GREENE-FAYETTE OH- INCLUDING THE CITIES OF...XENIA...WASHINGTON COURT HOUSE 935 PM EDT WED MAY 13 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. RAIN SHOWERS ARE HELPING TO MIX DOWN HIGH WINDS FROM ALOFT... RESULTING IN WIND GUSTS AT THE SURFACE IN EXCESS OF 55-60 MILES PER HOUR. WIND GUSTS TO THIS MAGNITUDE CAN CAUSE DAMAGE TO TREES...POWER LINES...AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS CAN MAKE DRIVING DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES OR TRAILERS. BE ALERT TO SUDDEN GUSTS OF WIND... WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. && $$ OHZ072-140300- /O.CON.KILN.HW.W.0002.000000T0000Z-090514T0300Z/ CLINTON- INCLUDING THE CITY OF...WILMINGTON 935 PM EDT WED MAY 13 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. RAIN SHOWERS ARE HELPING TO MIX DOWN HIGH WINDS FROM ALOFT... RESULTING IN WIND GUSTS AT THE SURFACE IN EXCESS OF 55-60 MILES PER HOUR. WIND GUSTS TO THIS MAGNITUDE CAN CAUSE DAMAGE TO TREES...POWER LINES...AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS CAN MAKE DRIVING DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES OR TRAILERS. BE ALERT TO SUDDEN GUSTS OF WIND... WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. && $$
000 WWUS71 KILN 140220 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 1020 PM EDT WED MAY 13 2009 OHZ062-063-072-140330- /O.CAN.KILN.HW.W.0002.000000T0000Z-090514T0300Z/ GREENE-FAYETTE OH-CLINTON- INCLUDING THE CITIES OF...XENIA...WASHINGTON COURT HOUSE... WILMINGTON 1020 PM EDT WED MAY 13 2009 ...HIGH WIND WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELED THE HIGH WIND WARNING. WINDS ACROSS THE WARNED AREA ARE BEGINNING TO SUBSIDE...AND NO LONGER APPEAR CAPABLE OF PRODUCING DAMAGE OR HAZARDOUS CONDITIONS. HOWEVER...WIND GUSTS OF UP TO 40 MPH STILL REMAIN POSSIBLE ACROSS CLINTON...GREENE...AND FAYETTE COUNTIES. $$ HATZOS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this high wind warning went out at May 13, 8:14 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 13, 8:14 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 814 PM EDT WED MAY 13 2009 .SYNOPSIS... DISTURBANCE MOVING THROUGH WILL BRING SHOWERS AND THUNDERSTORMS THIS EVENING. A COLD FRONT WILL BRING MORE SHOWERS AND STORMS LATE TONIGHT AND THURSDAY. THE FRONT WILL BECOME NEARLY STATIONARY NEAR THE OHIO RIVER THURSDAY NIGHT BEFORE RETURNING NORTH ON FRIDAY AND SATURDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... SECOND ROUND OF RAIN AND SCATTERED THUNDER MOVING THROUGH CWA. MODELS INDICATING THIS SHOULD WEAKEN THE NEXT FEW HOURS AS DRIER AIR WORKS INTO ATMOSPHERE. WILL PLAY LOWERING POPS THROUGH THE EVENING WITH DETAILS IN THE GRIDS. COLD FRONT SHOULD BRING NEXT ROUND OF SHOWERS AND STORMS LATE TONIGHT AND THURSDAY MORNING. SOME POTENTIAL FOR HEAVY RAIN ESPECIALLY NORTHWEST BUT WILL HOLD OFF ON ANY WATCH AS TODAYS RAINS NOT TOO EXCESSIVE. SEVERE THREAT APPEARS MINIMAL WITH BEST DYNAMICS TO THE WEST BUT WILL HAVE TO WATCH LATER TONIGHT. TEMPS NEAR GUID. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... FRONT MOVES THROUGH ON THURSDAY TO OHIO RIVER AREA BY THURSDAY EVENING. WILL HOLD ON TO CHC POPS ALONG AND SOUTH OF OHIO RIVER THROUGH THURSDAY NIGHT. DRIER AIR ACROSS THE NORTH SHOULD END PRECIP BY EARLY AFTERNOON WITH SOME SUN. TEMPS AGAIN NEAR GUID. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... WARM FRONT IS FORECAST TO LIFT NORTH ACROSS THE REGION FRIDAY AFTERNOON AND EVENING. COULD BE SOME SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THIS BOUNDARY. THEN EXPECT LITTLE ACTIVITY IN THE WARM SECTOR UNTIL A COLD FRONT APPROACHES ON SATURDAY. MODELS ARE SHOWING SOME VARIABILITY WITH THE TIMING OF THE COLD FRONT. IN GENERAL ENSEMBLE MEANS ARE A BIT SLOWER THAN OPERATIONAL RUNS. AT THIS POINT OPTED TO USE A BIT OF A BROAD BRUSH APPROACH WITH POPS PEAKING AT LIKELY DURING THE DAY. CHANCE OF PRECIPITATION SHOULD DIMINISH SATURDAY NIGHT AS THE FRONT CONTINUES TO PUSH SOUTH AND EAST. HIGH PRESSURE WILL BUILD IN FOR SUNDAY AND MAINTAIN ITS INFLUENCE ACROSS THE OHIO VALLEY THROUGH MID WEEK. THE HIGH WILL BRING COOLER CONDITIONS INITIALLY. BUT OVER TIME READINGS WILL MODERATE CLOSER TO SEASONAL AVERAGE. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... SEVERAL ROUNDS OF TSRA EXPECTED THROUGH THE PERIOD WITH TSTM COMPLEXES OVER SW OH AND INDIANA EXPECTED IN ADVANCE OF MAIN EVENT AHEAD OF FROPA. KLUK/KCVG ONSET OF SHRA/TSRA WILL BE AFTER 09Z...THEN PROGRESSING EAST TO MAINLY AFTER 11-12Z AT KCMH/KLCK. WITH TSTMS SCATTERED/EMBEDDED CAPABLE OF PRODUCING HEAVY RAIN...OCCASIONAL MVFR LIKELY THOUGH TIMING DIFFICULT ATTM. CIG/VSBY REDUCTIONS MAINLY IN THE 09-15Z PERIOD. EVEN BRIEF IFR VSBY/CIGS IN HEAVY RAIN POSSIBLE...THOUGH TIMING CONFIDENCE IS STILL LOW. LLJ REMAINS STRONG OVERNIGHT AND WITH FROPA...SO INCREASED GUSTS THROUGH MUCH OF THE PERIOD. THIS WILL DIMINISH AFTER 19-21Z...WITH VFR CIGS/VSBYS. OUTLOOK...CHANCE OF SHOWERS/THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY NIGHT. MVFR CIGS/VSBYS WILL BE POSSIBLE DURING ALL THREAT PERIODS. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...JDR
Hazardous weather outlook, May 13, 5:38 AM EDT, 15 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 538 AM EDT WED MAY 13 2009 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-140945- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 538 AM EDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RYAN
In the hours before
Special weather statement, May 13, 8:00 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 800 PM EDT WED MAY 13 2009 OHZ062-063-071-072-140145- CLINTON OH-WARREN OH-FAYETTE OH-GREENE OH- 800 PM EDT WED MAY 13 2009 ...STRONG WINDS ASSOCIATED WITH AN AREA OF SHOWERS WILL AFFECT GREENE...FAYETTE...NORTHERN WARREN AND NORTHERN CLINTON COUNTIES THROUGH 945 PM EDT... AT 853 PM EDT...AN AREA OF HIGH WINDS NORTH OF A LINE OF SHOWERS WAS PRODUCING WIND GUSTS FROM 40 TO AS HIGH AS 50 MPH ACROSS THE AREA. THESE GUSTS ARE CAPABLE OF PRODUCING LIGHT DAMAGE. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE WINDS INCLUDE... WILMINGTON...WASHINGTON COURT HOUSE...GOOD HOPE...WAYNESVILLE... BLOOMINGBURG...MADISON MILLS AND PANCOASTBURG.
Special weather statement, May 13, 8:44 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 844 PM EDT WED MAY 13 2009 INZ050-058-059-066-140130- WAYNE IN-FAYETTE IN-UNION IN-FRANKLIN IN- 844 PM EDT WED MAY 13 2009 ...A COMPLEX OF STRONG THUNDERSTORMS WILL AFFECT FRANKLIN...UNION...FAYETTE AND WAYNE COUNTIES THROUGH 930 PM EDT... AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR HAMBURG...MOVING EAST AT 35 MPH. THESE STORMS ARE BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...RICHMOND...HAMBURG...BUENA VISTA...ANDERSONVILLE... OLDENBURG...GLENWOOD...BROOKVILLE...COLUMBIA...METAMORA AND ALPINE. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, May 13, 9:19 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 919 PM EDT WED MAY 13 2009 INZ050-058-059-066-OHZ060-070-140200- WAYNE IN-FAYETTE IN-UNION IN-FRANKLIN IN-BUTLER OH-PREBLE OH- 919 PM EDT WED MAY 13 2009 ...A COMPLEX OF STRONG THUNDERSTORM WILL AFFECT PREBLE...NORTHERN BUTLER...NORTHERN FRANKLIN...UNION...FAYETTE AND WAYNE COUNTIES THROUGH 1000 PM EDT... AT 914 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A COMPLEX OF STRONG THUNDERSTORMS EXTENDING FROM BROOKVILLE TO NEAR CONNERSVILLE...MOVING EAST AT 35 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. MUCH OF THE HIGHEST GUSTS ARE OUT AHEAD OF THE THUNDERSTORMS THEMSELVES. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...LIBERTY...RICHMOND...EATON...WILLIAMSBURG...PHILOMATH. ..CENTERVILLE...BROWNSVILLE...DUNLAPSVILLE...ABINGTON...CLIFTON... AND WHITEWATER STATE PARK. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED.
Local storm report, May 13, 9:30 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
930 PM EDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM NON-TSTM WND GST 2 ESE WILMINGTON 39.43N 83.79W
05/13/2009 M61.00 MPH CLINTON OH OFFICIAL NWS OBS
&&
HATZOSNearby
High Wind Warnings in Ohio, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.